Thunderstorm Wind, Knox
- When
- August 11, 4:45 AM CST
- Where
- Knox County, Galesburg
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.950, -90.367
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 11, 3:26 AM CST, 1 hour 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 0426 AM CDT THU AUG 11 2005 .DISCUSSION... IT HAS BEEN ONE OF THOSE NIGHTS. COMMUNICATIONS PROBLEMS THAT BEGAN LATE LAST NIGHT HAVE CONTINUED THROUGH EARLY THIS MORNING... BUT IT LOOKS LIKE WERE FINALLY ABLE TO COMMUNICATE WITH THE OUTSIDE WORLD AGAIN... JUST IN TIME TO SEND THE FORECAST OUT. OUR APOLOGIES FOR THE SLIGHTLY DELAYED PRODUCTS. SFC FRONT REMAINS NEARLY STATIONARY ACROSS THE CWA... WITH RAGGED LOOKING MCS MOVING ACROSS EASTERN IOWA NORTH OF THE FRONT IN AN AREA OF STRONGER LOW LEVEL WAA. MAIN CHALLENGES WILL BE DEALING WITH MCS OR ITS REMNANTS ACROSS THE NORTHERN PART OF THE CWA THIS MORNING... AS WELL AS CONTINUED PRECIP CHANCES TODAY THROUGH THE WEEK AS FRONTAL BOUNDARIES REMAIN IN THE VICINITY. SHORT TERM...TODAY THROUGH SATURDAY... QUASI-STATIONARY FRONT REMAINS DRAPED ACROSS CENTRAL ILLINOIS... INTO NORTHERN MISSOURI AND KANSAS THIS MORNING. A SHORTWAVE TROF OVER WESTERN NEBRASKA WILL CONTINUE TO MOVE EAST IN PROGRESSIVE ZONAL FLOW TODAY. THIS SHORTWAVE WILL INDUCE A WEAK SFC REFLECTION ALONG THE FRONT IN WESTERN IOWA... WHICH WILL THEN MOVE NORTHEASTWARD INTO SOUTHERN WISCONSIN OVERNIGHT. AS A RESULT... QS-FRONT WILL LIFT NORTHWARD SLOWLY TODAY AS A WARM FRONT... THEN RETURNING ON FRIDAY AS A WEAK COLD FRONT. IT CONTINUES TO LOOK LIKE THE BEST PRECIP CHANCES... AND HIGHEST QPF... WILL REMAIN NORTH OF THE CWA IN NORTHEASTERN IA/SOUTHWESTERN WI WHERE LLJ WILL REMAIN STRONGEST ACROSS THE WARM FRONT... AND RESULTANT LOW LEVEL WARM AIR/THETA-E ADVECTION WILL ALSO BE MAXIMIZED. ANY MCS ACTIVITY THAT DEVELOPS IN THAT AREA TODAY AND INTO TONIGHT WILL BE RATHER CLOSE TO THE NORTHERN COUNTIES... THUS WILL GO WITH HIGHER POPS FOR THE NORTHERN COUNTIES. BY FRIDAY... BOUNDARY SINKS BACK DOWN AS A WEAK COLD FRONT AND STALLS OUT... ONCE AGAIN BRINGING THE CHANCE OF PRECIP TO THE AREA THROUGH SATURDAY. LONG TERM...SUNDAY THROUGH WEDNESDAY... SUNDAY COULD BRING A BRIEF RESPITE TO THE NORTHERN COUNTIES... AS SFC FRONT SINKS INTO SOUTHERN ILLINOIS... AND HIGH PRESSURE BUILDS ACROSS THE UPPER MIDWEST. HOWEVER... AS TROUGHING DIGS INTO THE NORTHERN ROCKIES... ANOTHER EJECTING SHORTWAVE OVER THE PLAINS DEVELOPS ANOTHER WAVE ALONG THE FRONT WHICH THEN MOVES NORTH AND EAST... ONCE AGAIN BRINGING THE CHANCE OF PRECIP TO THE AREA MONDAY INTO EARLY TUESDAY... BEFORE HIGH PRESSURE ONCE AGAIN BUILDS ACROSS THE UPPER MIDWEST AND GREAT LAKES. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. HARDIMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 527 AM CDT THU AUG 11 2005 ILZ027>031-036>038-041>046-121100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION- 527 AM CDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT FROM CENTRAL ILLINOIS INTO NORTHERN ILLINOIS TODAY AND STALL OUT. SCATTERED THUNDERSTORMS ARE POSSIBLE IN THE WARM AND HUMID AIRMASS ALONG AND TO THE SOUTH OF THE FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. THERE IS A SLIGHT CHANCE STORMS WILL BECOME SEVERE THIS AFTERNOON AND EVENING. DAMAGING WIND GUSTS AND TORRENTIAL RAINFALL ARE THE PRIMARY THREATS WITH THE STORMS...THOUGH LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING... PRIMARILY BETWEEN 2 PM AND 6 PM. ILZ040-047>057-061>063-066>068-071>073-121100- SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 527 AM CDT THU AUG 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL LIFT FROM CENTRAL ILLINOIS INTO NORTHERN ILLINOIS TODAY AND STALL OUT. A FEW THUNDERSTORMS ARE POSSIBLE IN THE WARM AND HUMID AIRMASS TO THE SOUTH OF THE FRONT...ESPECIALLY THIS AFTERNOON AND EVENING. ANY STORMS ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FRONTAL BOUNDARY WILL MOVE BACK AND FORTH ACROSS THE REGION OVER THE NEXT SEVERAL DAYS AS UPPER LEVEL DISTURBANCES MOVE ALONG IT. THE MOVEMENT OF THIS FRONT WILL BRING A PERIODIC RISK OF THUNDERSTORMS TO THE REGION THROUGH TUESDAY WHEN FRONT WILL FINALLY PUSH EAST OF ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. BAK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2005Every state in 2005This day in weather historyWarnings in Illinois, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469195.